Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 95, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 5, 2001, 6:15 PM EDT for Webster County, West Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2001, 6:15 PM EDT (22:15 UTC)
- Expired
- Jul 5, 2001, 6:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Webster County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451
WUUS51 KRLX 052215
SVRRLX
WVC101-052245-
/NEW.KRLX.SV.W.0146.052215-052245/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EDT THU JUL 5 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN WEST VIRGINIA...
* UNTIL 645 PM EDT...
* AT 612 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 8 MILES SOUTHWEST OF HOLLY RIVER STATE PARK...MOVING
SOUTHEAST AT 35 MPH.
.
<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3852 8018 3864 8026 3872 8046 3857 8058
3851 8048 3848 8039 3844 8032 3841 8024What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:35 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 5, 2:35 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 235 PM EDT WED JUL 5 2001 ON THE LATEST WEATHER MAP...AN AREA OF LOW PRESSURE WAS LOCATED OVER EASTERN CANADA WITH A COLD FRONT EXTENDING ACROSS NEW YORK... SOUTHEASTERN OHIO AND CENTRAL KENTUCKY INTO THE CENTRAL PLAINS. BREAKS DEVELOPED IN THE CLOUDS ACROSS THE REGION AND THIS ALLOWED TEMPS TO WARM INTO THE 70S OVER OUR FORECAST AREA. HOWEVER... ABUNDANT SUNSHINE OVER SOUTHERN OHIO ALLOWED TEMPS TO WARM INTO THE 80S AND SCATTERED SHOWERS/THUNDERSTORMS HAVE DEVELOPED IN THE VICINITY OF THE COLD FRONT. THE COLD FRONT SHOULD MOVE SOUTHEAST ACROSS THE REGION TONIGHT. WILL PUT IN AN EVENING PERIOD IN FORECAST AS MUCH OF THE NORTHWEST TWO-THIRDS OF THE REGION SHOULD BE PRECIPITATION-FREE BY SUNSET. ACROSS THE SOUTHEAST...WILL CONTINUE A 30 PERCENT CHANCE OF PRECIP UNTIL MIDNIGHT. BEHIND THE FRONT...DRIER AIR WILL FILTER INTO THE REGION RESULTING IN CLEAR SKIES AND DRY CONDITIONS INTO SATURDAY. MODELS CONTINUE TO MOVE ANOTHER COLD FRONT INTO THE REGION OVER THE WEEKEND. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS OVER OUR NORTHERN AND WESTERN ZONES SATURDAY AFTERNOON AND THEN ACROSS THE ENTIRE REGION SATURDAY NIGHT. THE CHANCE OF SHOWERS AND THUNDERSTORMS SHOULD CONTINUE ACROSS THE CENTRAL AND SOUTHEASTERN ZONES ON SUNDAY AS THE FRONT WILL BE SLOW TO PUSH AWAY OF THE AREA. LATEST FWC/MAV GUIDANCE G~ENERALLY IN LINE WITH MORNING CCF NUMBERS AND WILL ONLY MAKE MINOR TWEAKS. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / JSH
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:28 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 32 min |
| Jul 5, 5:46 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 29 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.